Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Smoker and was diagnosed with chronic bronchitis, given cough suppressant. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
Sir, Iam an exsmoker and when I have gone to see the doctor he has given me cough suppressant although he told me about my condition as chronic bronchitis?

Shall I use the same or should I go for exptorent.
Posted Thu, 22 Aug 2013 in Medicines and Side Effects
Answered by Dr. Sujeet N Charugulla 39 minutes later
Your diagnosed chronic bronchitis condition and the previous history of smoking are well corroborated.

Good that you have stopped smoking now as the risk of many conditions including your present will reduce gradually.

Cough suppressants and expectorant syrup medications are given to soothe and aid in actual treatment. They will not help to treat chronic bronchitis which needs tests and other medications on prescription.

I would suggest you talk to your doctor about a thorough check of your lungs with radiological tests etc.

And as the symptoms of cough recur every year in this condition you would need regular follow ups.

Let me know if you have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor